Thunderstorm Wind, Texas
- When
- August 2, 4:47 PM CST
- Where
- Texas County, 2 mi W of Guymon
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.683, -101.517
Severe thunderstorms across the central Oklahoma panhandle during the early evening hours produced damaging winds and damaging hail in and around Guymon. High winds knocked down several power lines while hail defoliated vegetable plants.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms across the central Oklahoma panhandle during the early evening hours produced damaging winds and damaging hail in and around Guymon. High winds knocked down several power lines while hail defoliated vegetable plants. No injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 2, 2:20 PM CST, 2 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 320 PM CDT WED AUG 2 2006 .DISCUSSION... SHOWERS AND THUNDERSTORMS ARE STRONGER TODAY WITH INCREASED MOISTURE AND THE PRESENCE OF A FRONT ACROSS THE CENTRAL CWA. INSTABILITY AND SHEAR SUPPORT MARGINALLY SEVERE THUNDERSTORMS...WITH THE STRONGEST THUNDERSTORMS REMAINING ALONG THE FRONT WHERE LOCAL INCREASED HORIZONTAL VORTICITY WILL BE MAXIMIZED. PROGRESSION OF THE FRONT WILL BE GREATLY DETERMINED BY TODAYS CONVECTION BUT IT SHOULD BE CLOSE ENOUGH TO THE AREA TO CREATE RAIN CHANCES THROUGH TOMORROW TONIGHT. MODELS ARE IN DECENT AGREEMENT ABOUT THE EXTENDED FORECAST WITH HIGH PRESSURE HOLDING NEAR THE GULF COAST. DECREASING CLOUDS WILL ALLOW TEMPS TO CLIMB SOME BUT SHOULD REMAIN REASONABLE WITH SOUTH TO SOUTHEAST SURFACE FLOW KEEPING SOME MOISTURE IN THE AREA. ANY RAIN CHANCES WILL FAVOR THE WESTERN COUNTIES AS ANY THUNDERSTORMS MOVE IN FROM THE MOUNTAINS OF EASTERN NEW MEXICO. HENNIG && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 66 87 66 90 / 40 40 40 20 BEAVER OK 68 89 64 92 / 40 40 10 10 BOISE CITY OK 62 84 62 90 / 30 30 20 20 BORGER TX 71 90 71 92 / 40 30 30 20 BOYS RANCH TX 67 88 67 93 / 40 40 30 20 CANYON TX 65 89 65 90 / 40 40 40 20 CLARENDON TX 69 95 69 90 / 40 40 40 20 DALHART TX 64 85 63 91 / 40 40 30 20 GUYMON OK 66 89 64 93 / 40 40 20 20 HEREFORD TX 64 88 63 89 / 40 40 40 20 LIPSCOMB TX 68 90 66 91 / 40 40 20 10 PAMPA TX 69 90 69 88 / 40 30 30 20 SHAMROCK TX 70 96 69 91 / 40 30 30 10 WELLINGTON TX 72 97 71 92 / 30 40 40 10 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 11/10
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 338 PM CDT WED AUG 2 2006 OKZ001>003-TXZ001>020-031100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 338 PM CDT WED AUG 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. ALTHOUGH NO ORGANIZED SEVERE THUNDERSTORMS ARE EXPECTED...A FEW STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DEADLY CLOUD TO GROUND LIGHTNING...STRONG AND GUSTY WINDS...SMALL HAIL...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES THROUGH FRIDAY NIGHT. THUNDERSTORMS WILL THEN BE POSSIBLE ACROSS THE WESTERN OKLAHOMA AND TEXAS PANHANDLES DURING THE AFTERNOON AND EVENING HOURS BOTH SUNDAY AND MONDAY. THE MAIN THREATS FROM ANY THUNDERSTORMS WILL BE LIGHTNING AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SCHNEIDER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 310 PM CDT WED AUG 2 2006 TXZ016-022045- DEAF SMITH TX- 310 PM CDT WED AUG 2 2006 ...STRONG THUNDERSTORMS IN DEAF SMITH COUNTY... AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES EAST OF HEREFORD MOVING NORTHEAST AT 5 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED NEAR SIMMS. THIS STORM WAS ALSO MOVING TO THE NORTHEAST AT 5 MPH. ONE HALF INCH SIZE HAIL AND WINDS UP TO 50 MPH ARE POSSIBLE. PEOPLE IN DEAF SMITH COUNTY...INCLUDING THE CITY OF HEREFORD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JOHNSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 432 PM CDT WED AUG 2 2006 TXZ002-022230- SHERMAN TX- 432 PM CDT WED AUG 2 2006 ...STRONG THUNDERSTORM IN CENTRAL SHERMAN COUNTY... AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES EAST SOUTHEAST OF STRATFORD. THE STORM WAS NEARLY STATIONARY. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. IN ADDITION...RAINFALL AMOUNTS IN EXCESS OF 1 INCH WILL LIKELY ACCOMPANY THIS STORM. PEOPLE IN CENTRAL SHERMAN COUNTY...INCLUDING THE CITY OF STRATFORD... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ANDRADE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 440 PM CDT WED AUG 2 2006 TXZ001-006-022245- DALLAM TX-HARTLEY TX- 440 PM CDT WED AUG 2 2006 ...STRONG THUNDERSTORM IN SOUTHEASTERN DALLAM AND EXTREME NORTHEASTERN HARTLEY COUNTIES... AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES EAST OF DALHART IN EXTREME SOUTHEASTERN DALLAM COUNTY...DRIFTING WEST SOUTHWEST AT 5 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. IN ADDITION...LOCALLY HEAVY RAINFALL AMOUNTS IN EXCESS OF 1 INCH WILL LIKELY ACCOMPANY THIS STORM. PEOPLE IN SOUTHEASTERN DALLAM AND NORTHEASTERN HARTLEY COUNTIES... INCLUDING THE CITY OF DALHART...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ANDRADE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 516 PM CDT WED AUG 2 2006 TXZ007-022315- MOORE TX- 516 PM CDT WED AUG 2 2006 ...STRONG THUNDERSTORM IN EASTERN MOORE COUNTY... AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 20 MILES SOUTH SOUTHEAST OF SUNRAY MOVING NORTH AT 20 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. IN ADDITION...LOCALLY HEAVY RAINFALL AMOUNTS IN EXCESS OF 1 INCH WILL LIKELY ACCOMPANY THIS STORM. PEOPLE IN EASTERN MOORE COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ANDRADE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 521 PM CDT WED AUG 2 2006 TXZ003-008-022315- HANSFORD TX-HUTCHINSON TX- 521 PM CDT WED AUG 2 2006 ...STRONG THUNDERSTORMS IN SOUTHERN HANSFORD AND NORTHERN HUTCHINSON COUNTIES... AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS BETWEEN STINNETT AND MORSE...MOVING NORTH AT 20 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. IN ADDITION...LOCALLY HEAVY RAINFALL AMOUNTS IN EXCESS OF 1 INCH WILL LIKELY ACCOMPANY THESE STORMS. PEOPLE IN SOUTHERN HANSFORD AND NORTHERN HUTCHINSON COUNTIES... INCLUDING THE CITIES OF GRUVER AND SPEARMAN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ANDRADE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 543 PM CDT WED AUG 2 2006 OKZ002-022345- TEXAS OK- 543 PM CDT WED AUG 2 2006 ...STRONG THUNDERSTORM IN CENTRAL TEXAS COUNTY... AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GUYMON MOVING NORTH AT 15 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. IN ADDITION...LOCALLY HEAVY RAINFALL AMOUNTS IN EXCESS OF 1 INCH WILL LIKELY ACCOMPANY THIS STORM. PEOPLE IN CENTRAL TEXAS COUNTY...INCLUDING THE CITY OF GUYMON... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ANDRADE
The Amarillo radar (KAMA), 162 km away, was scanning. The volume nearest the first event began at 22:46 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528140, 5528141, 5528142.